Ask The Doctor > Questions & Answers > Concerned young adult

Concerned young adult

Patient: 24 year old female. Never sexually active. Started Nexplanon in December. Both breast lactating. Is this something to be concerned about?

 

 

Symptoms: Lactating. Left nipple had a drop of blood

 

 

Doctor: Hi,Thanks for the query.I understand your concern.Milk secretion from the breast of non-pregnant women (galac torrhea) can be seen as a side effect of combined hormonal pills due to the estrogen component in it.But it is not commonly seen with progesterone contraceptives like Nexplanon.As you are having milk secretion associated with blood, better to get examined.By clinical examination and investigations like mammography, estimating the serum prolactin levels etc, the possible cause of your problem can be identified and treated.Take care.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment